Alert archive / Louisiana / Flash Flood Warnings in 2011

Flash Flood Warning 35, NWS New Orleans, LA

December 26, 2011East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Dec 26, 2011, 6:41 AM CST for East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2011, 6:41 AM CST (12:41 UTC)
Expired
Dec 26, 2011, 12:30 PM CST
In force
6 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
417 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WGUS54 KLIX 261241
FFWLIX
LAC037-125-MSC005-157-261830-
/O.NEW.KLIX.FF.W.0035.111226T1241Z-111226T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
641 AM CST MON DEC 26 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF JACKSON...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...
  SOUTHERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF LIBERTY...
  SOUTHERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1230 PM CST

* AT 627 AM CST...WEST FELICIANA PARISH EMERGENCY MANAGEMENT 
  REPORTED FLASH FLOODING FROM HEAVY RAINFALL OVER THE 
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODVILLE...GLOSTER...FORT ADAMS AND CENTREVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH THIS EVENING.

FLOOD WATERS ARE MOVING DOWN BIG BAYOU SARA...LITTLE BAYOU 
SARA...THOMPSON CREEK AND AMITE RIVER FROM WILKINSON AND AMITE 
COUNTIES OF SOUTHWEST MISSISSIPPI WHERE 3 TO 4 INCHES OF RAINFALL 
FELL OVERNIGHT. SOME HOMES NEAR BIG BAYOU SARA ARE BEING EVACUATED 
DUE TO RAPIDLY RISING WATER. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3101 9055 3101 9085 3073 9125 3077 9157
      3080 9154 3086 9152 3087 9155 3084 9156
      3089 9158 3087 9152 3089 9152 3092 9158
      3103 9159 3106 9157 3108 9159 3117 9160
      3123 9055

$$


24/RR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 3:49 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Dec 26, 3:49 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 AM CST MON DEC 26 2011

.SHORT TERM...
RAINY CONDITIONS STILL EXPECTED AGAIN FOR TODAY. CURRENTLY AN AREA
OF ENHANCED CONVECTION HAS DEVELOPED OVER SOUTHWESTERN MISSISSIPPI.
THIS BAND WILL SLOWLY LIFT NORTH AND LIKELY BE OUT OF THE CWA BY
SUNRISE OR CLOSE TO THAT TIME. LOCAL AND NCEP WRF/S SEEM TO HAVE
QUITE A GOOD HANDLE ON THE PRECIP AND HAVE INITIALIZED VERY WELL.
SO GOING ALONG THOSE LINES...LULL OF RAIN THATS CURRENTLY ONGOING
ACROSS MAJORITY OF SOUTHEASTERN LOUISIANA WILL PERSIST TILL
EARLY/MID MORNING. ISOLATED VERY LIGHT SHOWERS WILL BEGIN TO DEVELOP
MID MORNING. AT THAT TIME THOSE MODELS SUGGEST HEAVIER RAIN WILL
DEVELOP OFFSHORE SOUTHWEST OF THE AREA AND TRACK NORTHEAST INTO THE
CWA. THIS HAPPENS IN RESPONSE FIRST TO UPPER LOW OVER TEXAS TRACKING
EAST TODAY WHICH THEN KICKS THE SURFACE LOW OFFSHORE NORTHWARD
ACROSS THE AREA. BY EARLY TO MID AFTERNOON...MUCH OF THE AREA IF NOT
ALL SHOULD BE ENGULFED BY LIGHT/MODERATE TO OCCASIONALLY MODERATE
RAIN. MOST LAND AREAS WILL ONLY SEE SHOWERS BUT EMBEDDED
THUNDERSTORMS AS OBSERVED OVERNIGHT WILL LIKELY DEVELOP IN TODAY/S
ACTIVITY. LOOKING AT MODEL SOUNDINGS...THE COLUMN SHOULD BE
COMPLETELY SATURATED. WITH LAPSE RATES NEARLY WET ADIABATIC...JUST
NOT GOING TO BE MUCH INSTABILITY. ROTATION ON THE OTHER HAND WILL BE
BETTER WITH SOUTHEAST WINDS AT THE SFC AND SW WINDS ALOFT. AS THE
WARM SECTOR ADVANCES NORTH THIS AFTN...WAA COULD LEAD TO POSSIBLY A
LITTLE MORE INSTABILITY OFFSHORE AND JUST ALONG THE COAST. SO IF
THERE WILL BE ANY STRONGER STORMS...THATS WHERE THEY SHOULD BE.

OTHERWISE...NO APPRECIABLE CHANGES MADE IN THE POP FCST. COVERAGE
SHOULD BE THE WHOLE AREA SO WENT AHEAD AND JUST BUMPED POPS UP TO
100 FOR LAND AREAS AS GUIDANCE SUGGESTED. THE BIGGEST CHANGE IS THE
ADDITION OF AREA FOG TO THE FCST. NOT EXPECTING DENSE FOG...BUT
MEARLY A PESKY 4 TO 5SM VISIBILITY ISSUE. THOUGH NOT A HUGE IMPACT
CAN STILL LEAD TO HAZARDOUS DRIVING CONDITIONS AT TIME...ESP WHEN
COMBINED WITH RAINFALL.

CONDITIONS TO IMPROVE FROM WEST TO EAST THIS EVENING WITH THE BULK
OF THE HEAVIER RAIN EXITING EASTERN MOST COUNTIES OF MISSISSIPPI BY
AROUND MIDNIGHT. POST FRONTAL LINGERING SHOWERS WILL PERSIST FOR THE
REST OF THE NIGHT BUT SHOULD DIMINISH BY SUNRISE TUESDAY.

.LONG TERM...
THE REMAINDER OF THIS WEEK WILL BE FAIRLY QUIET WITH NO RAIN
EXPECTED. NORTHWEST UPPER LEVEL FLOW PATTERN WILL KEEP MOISTURE OUT
OF THE AREA. TEMPERATURES WILL BE ABOUT 5 DEGREES BELOW NORMAL UNDER
THIS REGIME TUESDAY AND WEDNESDAY BUT EXPECTED TO MODIFY BEYOND
THAT. 70 DEGREE HIGHS TO RETURN TO THE AREA BY THE END OF THIS WEEK.
MODELS STILL SUGGEST A WEAK COLD FRONT WILL TRACK THROUGH THE AREA
THIS WEEKEND. MODEL INCONSISTENCY IS LEADING TO TIMING ISSUES.
ATTM...FROPA AND RAINFALL WILL BE SUNDAY.

MEFFER
&&

.AVIATION...
IFR CEILINGS MAY BRIEFLY IMPROVE AT TIMES TO MVFR LEVELS WITH
ELEVATED CONVECTION MIXING THE BOUNDARY LAYER TO DISRUPT STRATIFORM
NATURE OF CLOUD DECK. CONVECTION DEEP ENOUGH FOR OCCASIONAL
LIGHTNING PARTICULARLY IN VICINITY OF KMCB AT THIS TIME BUT MAY
SPREAD TO OTHER TERMINALS THROUGHOUT DAY AS UPPER DYNAMICS
APPROACHES THE REGION. WILL CONTINUE WITH TREND OF LIFTING
PREVAILING CEILINGS TO MVFR AROUND 20Z AND HOLD THROUGH ABOUT 06Z
DURING WARM AIR ADVECTION...BUT LOWER TO IFR WITH COLD AIR ADVECTION
BETWEEN 27/06Z-12Z.  24/RR

&&

.MARINE...
WINDS ARE EXPECTED TO STEADILY INCREASE AS UPPER LEVEL DISTURBANCE
SWINGS ACROSS TEXAS INTO LOWER MISSISSIPPI VALLEY LATER TODAY. THIS
SHOULD BRING AN ONSHORE FLOW INCREASE FOLLOWED BY STRONG COLD AIR
ADVECTION TONIGHT AS STRONG VORTICITY STRUCTURES PASSES THROUGH
OVERNIGHT. WINDS SHOULD LEVEL OFF DURING THE DAY TUESDAY INTO
TUESDAY NIGHT AS HIGH PRESSURE SPREADS ACROSS THE NORTH GULF. LARGE
AREA OF HIGH PRESSURE SHOULD REMAIN SETTLED OVER THE NORTH GULF FOR
REMAINDER OF THE WEEK TO PROVIDE AN UNUSUAL PERIOD OF LIGHT WINDS
AND LOW SEAS FOR LATE DECEMBER.  24/RR

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  60  43  58  34 / 100  80  10   0
BTR  61  44  60  38 / 100  80   0   0
ASD  65  47  61  36 / 100  80  10   0
MSY  65  48  60  42 / 100  80   0   0
GPT  64  49  59  38 / 100  90  10   0
PQL  66  52  62  35 / 100  90  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Dec 26, 5:40 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM CST MON DEC 26 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-271145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
540 AM CST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING OVER ALL COASTAL
WATERS AND TIDAL LAKES DUE TO STRONG EAST NORTHEAST WINDS OF 15
TO 20 KNOTS. THESE WINDS ARE EXPECTED TO INCREASE TO OVER 20 KNOTS
AFTER NOON WHICH WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS
THROUGH TONIGHT.

A VERY SLOW MOVING FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
AND NOT EXIT THE AREA UNTIL TUESDAY MORNING. PERIODS OF MODERATE
TO HEAVY RAIN WILL BE POSSIBLE TODAY AND TONIGHT. CURRENT
INDICATIONS ARE THAT ONE TO TWO INCHES OF RAIN COULD OCCUR.
ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TODAY. THOUGH SEVERE
WEATHER IS NOT EXPECTED...A STRONG STORM OR TWO WITH GUSTY WINDS
WILL BE POSSIBLE. IN ADDITION...EXPECT LIGHT FOG TO IMPACT MUCH OF
THE AREA TODAY...LIMITING VISIBILITY TO AROUND 5 MILES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED TO IMPACT THE
COASTAL WATERS TUESDAY RESULTING IN A SMALL CRAFT ADVISORY BEING
ISSUED.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:55 AM CSTAreal Flood AdvisoryLIXWest Feliciana4 hr
Dec 26, 9:43 AM CSTRiver Flood WarningLIXSaint Tammany, Washington9 days
Dec 26, 10:24 AM CSTMarine Dense Fog AdvisoryLIX5 hr

Nearby

Flash Flood Warnings in Louisiana, 2011Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.